Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 86, NWS Cheyenne, WY

July 26, 2000Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2000, 7:08 PM MDT for Platte County, Wyoming. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 26, 2000, 7:08 PM MDT (01:08 UTC)
Expired
Jul 26, 2000, 7:45 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:15 PM MDTHail 0.75Glendo, WYHail stripped leaves and covered the ground.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 270109
SVRCYS
WYC031-270145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING

* UNTIL 745 PM MDT

* AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 25 MILES NORTH NORTHWEST OF WHEATLAND...
  MOVING NORTHEAST AT 15 MPH.  THIS STORM WILL CROSS I-25 AROUND
  MILEPOST 105.

* OTHER LOCATIONS IN THE WARNING INCLUDE GLENDO

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THnE NATIONAL WEATHER SERVICE.

LAT...LON 4231 10526 4230 10467 4258 10467 4261 10514

JAD

WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:05 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 26, 3:05 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT WED JUL 26 2000

SHRTWV TROF MOVG INTO WRN WY WILL SLOWLY TRAVERSE THE CWA FROM
W TO E TNGT AS IT MOVES THRU UPR RDG.  FEATURE HAS STARTED TO
TURN MORE ELY RECENTLY VS. NEWD EARLIER.  MOIST/UNSTBL AMS IN
PLACE OVER NEBRASKA PNHNDL WHERE SPC HAS MOVED SLGT RISK OTLK
WWD TO INCLUDE.  LAPS SHOWS 1500-3000 CAPE BUT ALSO A DECENT CIN.
MOST OF THE WK TSTMS THAT HAVE DVLPD IN CWA SO FAR HAVE BEEN IN
CYS AREA...W OF LAR AND W OF RWL.  WILL GENLY GO WITH 20 PERCENT
POPS THIS EVENING FOR WY LWR ELEVTNS/40 PERCENT MTNS...AND
20 PERCENT IN PNHNDL THRU NIGHT.  LOW LVL MSTR AND INSTABILITY
POOLS UP AGN IN PNHNDL THU AFTN.  ETA ALSO HAS BEST H7 THETA-E
RDG IN THAT AREA WHILE NGM FURTHER W ON THIS.  SPC HAS AREA IN
SCND DAY OTLK WHICH LOOKS FINE FOR NOW.  WILL GO WITH 20 PERCENT
POPS...30 PERCENT IN MTNS AND IN PNHNDL FOR THU EVENING.  MDLS
SHOW UPR RDG SHARPENING UP JUST A BIT TO THE W BY FRI...WITH
MORE MSTR AND INSTABILITY OVER ERN AREAS OF CWA ALG WITH SLGTLY
COOLER TEMPS.  WILL GO WITH 20 PERCENT POPS W...30 E.  WILL
COMPROMISE BTWN WRMR FAN/MAV TEMPS AND SLGTLY COOLER FWC TEMPS.

.EXTENDED DISCUSSION...
UPR HI WL CONT TO BE MAIN FACTOR CONTROLLING THE ARE WX FOR
THE FORESEEABLE FUTURE AS IT WOBBLES AROUND OVER THE SW.
THIS WL KEEP THE RGN WELL CAPPED AND ANY CONVECTION WL BE
VERY ISOLD.  BEST CHC FOR ANY TSTMS WL BE SAT WITH SOME=
RESIDUAL MOISTURE AND WK SHORTWVS...BUT MOST ENERGY WL BE
SHUNTED WELL N AND E AROUND PERIPHERY OF HIGH.

.CYS...
WY...NONE.
NE...NONE.

JLH/RAE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:55 PM MDTSevere Thunderstorm WarningCYSLaramie35 min
Jul 27, 3:51 PM MDTSevere Thunderstorm WarningCYSPlatte24 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.